Facebook Pixel
EmpowHER Guest

Off BC for a month, period was late; stress or pregnancy?

By Anonymous July 12, 2009 - 5:52pm
Rate This

So I have been taking birth control for 5 years. I've taken a month off before and I still get my period on the same time. Last time I took my bc was June fourth and my period came three days later as usual. They usually last about 4-5 days as well. On the 11th of June I was suppose to start my bc again but the pharmacy said I was out of refills so I had to go to the doc.
It took me a week to get into the doctor so I just figured that I would wait for my period to come and go before I started my bc again (just so I wasn't messing with nature) I thought my period was going to come on july 4th so I had unprotected sex with my partner. He came on me, and then stuck in back in me. He said that there was no way I could be pregnant, but my period didn't come until july 9th and it was heavy the first day and then a dark brown the next couple of days...Other than being nauseas a little and head aches I have no other symptoms of being pregnant but I'm still concerned.

Also I've been stressed out about work, my boyfriend breaking up with me a day after we did it, and all of this other stuff. Could that be a contributing factor to the brown light blood, or could I be preggers?

Add a Comment1 Comments

You had your period, and although it was heavy one day and light the next few days; red one day and brown the next few, menstruating means that you do not have a viable pregnancy.

I do not understand why you purposefully had unprotected sex with your boyfriend, with the justification that your period was coming? Did you think that your impending period meant that the timing of intercourse was OK, because it was not during a fertile time in your cycle?

Please know that women taking hormonal contraception do not have "regular cycles" until they have been off of the pill for a few months. When you bleed during your period on the pill, it is not actually "menstruation", but "withdrawal bleeding" from the 7 days of inactive pills. Since you do not have a "menses" while on the pill, you also likely do not ovulate while on the pill. This means, when you abruptly stop taking the pill, that your body may ovulate at any time...so an impending period when off the pill for a brief time is not "assurance" that you will not be fertile at that moment.

Does that make sense?

Have you begun taking your pills in the next pack?

July 12, 2009 - 7:36pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!